Hail, Park
- When
- July 22, 7:00 PM MST
- Where
- Park County, 7 mi WSW of Lake George
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -105.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 22, 2:04 PM MST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 304 PM MDT SAT JUL 22 2006 .SHORT TERM DISCUSSION...UPPER RIDGE OVER GREAT BASIN WITH WEAK NORTHERLY FLOW ALOFT. BULK OF SUBTROPICAL MOISTURE HAS BEEN SHUNTED TO THE WEST...WITH PRECIPITABLE WATER VALUES AROUND THE AREA ABOUT THREE QUARTERS OF AN INCH. AIRMASS CURRENTLY CAPPED ACROSS MUCH OF AREA...AS NOTED BY LAPS ANALYSIS. FORECAST SOUNDINGS KEEP PLAINS CAPPED OVERNIGHT. SOME WEAK CONVECTION TRYING TO FIRE ACROSS PARK COUNTY...MOVING TO THE SOUTH. LOOKING LIKE THE BEST CHANCE FOR ANY CONVENTION THIS EVENING WILL BE ACROSS PARK AND SOUTHERN JEFFERSON COUNTIES AND ALONG THE PALMER DIVIDE AND CENTRAL MOUNTAINS. WILL LEAVE POPS GOING THERE...BUT DROP THE POPS ELSEWHERE. MODELS DO SHOW SOME QG ASCENT MOVING ACROSS PLAINS THIS EVENING. BUT AIRMASS LOOKS TO BE TOO CAPPED TO GET ANY CONVECTION GOING. ANY ACTIVITY SHOULD BE ENDED BY MIDNIGHT DUE TO LACK OF ANY UPPER SUPPORT. ON SUNDAY... LITTLE CHANGE IN OVERALL PATTERN AS CWA WILL REMAIN UNDER WEAK NORTHERLY FLOW. WEAK DISTURBANCE OVER MONTANA PROGGED TO MOVE INTO AREA DURING THE AFTERNOON. WILL KEEP THE CURRENT POPS FOR MOUNTAINS...FOOTHILLS AND FRONT RANGE. FURTHER EAST...FORECAST SOUNDINGS KEEP AIRMASS CAPPED AND SHOULD OFFSET LIFT FROM DISTURBANCE. 7H TEMPERATURES WARM 2 DEGREES CELSIUS FROM TODAYS READINGS. SHOULD BE A FEW DEGREES WARMER ACROSS THE AREA AS A RESULT. CURRENT TEMPERATURE GRIDS LOOK REASONABLE...AND ARE IN LINE WITH GUIDANCE. .LONG TERM DISCUSSION...CONTINUING WITH FEW CHANGES TO ONGOING FORECAST PACKAGE. MODELS...PARTICULARLY THE WRF/NAM STILL SHOWING A SHORTWAVE PASSING OVER NERN CO LATE SUNDAY NIGHT/MONDAY. THEREFORE STILL COUNTING ON SOME COOLING (A FEW DEGS) AND QUITE A BIT OF CLOUDINESS WITH DVLPMNT OF FAIRLY DEEP UPSLOPE FLOW. EVEN THOUGH CAPES IN THE 500-800J/KG RANGE BY AFTERNOON MONDAY CIN ALSO AROUND PROBABLY BECAUSE OF CLOUD COVER. SO WILL KEEP POPS LOW MONDAY WITH PRECIP CHANCES SLIGHTLY HIGHER OVER FOOTHILLS AND HIGHER EASTERN SLOPES OF FRONT RANGE. TUESDAY-SATURDAY...UPPER RIDGE OVER THE GREAT BASIN SUNDAY STILL FCST TO SHIFT SOUTHWARD OVER THE DESERT SOUTHWEST BY MONDAY... OPENING THE DOOR TO A SERIES OF WEAK MID-LEVEL SHORTWAVES ROUNDING TOP OF THE RIDGE AS THEY TRAVEL ALONG MODERATE NWLY FLOW. TIMING DIFFICULT TO PIN DOWN BUT IT APPEARS ONE WAVE PASSAGES OVER AREA TUESDAY AND ANOTHER ON THURSDAY. FOR NOW WILL HOLD ON TO THE SLIGHT CHANCE OF AFTERNOON AND EVENING T-STORMS EVERYDAY. HOWEVER SUSPECT POPS WILL CREEP UP AS WILL APPROACH THESE PERIODS. AS FOR TEMPS... SEE LITTLE FLUCTUATION DURING EXTENDED PD WITH DAILY READINGS REMAINING AT OR ABOVE AVERAGE THROUGH PD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && DL/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT SAT JUL 22 2006 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED THUNDERSTORMS TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON. A FEW STORMS COULD MOVE ACROSS THE SOUTHERN SECTIONS OF THE URBAN CORRIDOR AND PALMER DIVIDE. FARTHER EAST...THE AIRMASS WILL REMAIN CAPPED... WHICH MAY HINDER THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH FRIDAY AS THE ATMOSPHERE IS EXPECTED TO REMAIN RELATIVELY MOIST AND UNSTABLE. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. ALTHOUGH SLOW MOVING STORMS DUE TO LIGHT WINDS ALOFT MAY PRODUCE LOCALLY HEAVY RAINFALL DURING THE LATTER HALF OF THE WEEK...AND MAINLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/BAKER
The Denver radar (KFTG), 123 km away, was scanning. The volume nearest the first event began at 01:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525060.